Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Does Paroxetine side effects cause nose bleeding?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
I AM 59 YEARS OLD. BEEN TAKING ANTIDEPRESSANTS SINCE MY EARLY THIRTIES .Right now I am taking Paroxetine 40MG tablets and Trazodone 150 Mg. Since Tuesday of this week have been having heavy nose bleeding everyday except Tuesday. I been looking for side effects on any of these medications and one of Paroxetine side effects is nose bleeding. I can't find a Psychiastrist in the XXXXXXX Area, Florida that would take my insurance what do you recommend I do?
Posted Sat, 1 Feb 2014 in Mental Health
Answered by Dr. Srikanth Reddy 1 hour later
Brief Answer: Paroxetine does cause bleeding Detailed Answer: Hello, Thanks for choosing health care magic for posting your query. I have gone through your question in detail and I can understand what you are going through. Paroxetine is a very good drug but like other SSRI drugs, it increases the chances of bleeding as it prevents platelets from clumping together. You certainly need to switch the antidepressant to a Non-SSRI drug and the same has to take place gradually as paroxetine has withdrawal symptoms. the other options are bupropion or agomelatonin etc. You need to discuss these options with your GP or treating psychiatrist who can help you with the prescriptions. As health care magic is an online forum, legally we are not supposed to prescribe medications without physically examining you. Such regulation are primarily meant for the safety of the patients as well as the Doctor. Further any prescription given in E-mail will not be honored by the pharmacy in your country. Sincere apologies for the same. Also there is an option of cognitive behavioural therapy (CBT). This therapy is taken by either a psychologist or a psychiatrist in which the therapist identifies impaired cognitions (Thoughts) and try to correct them. They are 15-20 min weekly session and there should be around 8-10 sessions to help you with your illness. Hope I am able to answer your concerns. If you have any further query, I would be glad to help you. If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback. In future if you wish to contact me directly, you can use the below mentioned link: Wish you good health, Kind regards Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor